MAUDE Adverse Event Report: MEDTRONIC IRELAND INTEGRITY RX; STENT, CORONARY

MEDTRONIC IRELAND INTEGRITY RX; STENT, CORONARY
Model Number INT22526UX
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Chest Pain (1776); Injury (2348); Device Embedded In Tissue or Plaque (3165)
Date of Event 06/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an integrity rx coronary drug eluting stent was used to treat a severely calcified, moderately tortuous lesion exhibiting 80% stenosis in the proximal left anterior descending (lad) artery.The device was inspected with no issues noted.Negative prep was not performed.The lesion was pre dilated.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device.It was reported that the stent fractured into two pieces on attempt to remove the stent.One portion remained in the proximal lad where it was crushed up against the artery wall.The second portion became lodged at the ostia left main where it remains immobile.No attempt to snare was made for fear of embolization.The patient is alive with no injury.
 
Additional Manufacturer Narrative
Relevant history: angina pectoris, hypertension.Additional information: the lesion was pre-dilated with a 2.0x20mm euphora balloon to 13.5atm.The 2.25x26mm integrity bms stent was unable to cross the lesion and was removed.The lesion was dilated again multiple times with the euphora up to 15.1atm.The 2.25x26mm integrity stent was re-inserted.The 2.25x26mm integrity stent again could not cross the lesion and was removed.The lesion was dilated again multiple times with the euphora balloon up to 15.1atm.The 2.25x26mm integrity stent was unable to be deployed at the distal end of the prox lad.A 2.5x8mm integrity bms stent was deployed to push the distal section of the broken stent into the arterial wall.The proximal part attached to calcium in the ostial segment of the left main.The patient suffered chest pain post procedure.Correction: device is integrity rx bare metal stent.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The stent was being removed as it failed to cross the lesion.The stent dislodged when attempting to remove the stent.No attempt to snare was made for fear of embolization.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Images were received for review.The images provided show the target lesion in the proximal lad and the pre-dilatation activities prior to the stent dislodgment and stent breakage.No images were provided showing the unsuccessful delivery attempts and removal of the stent and delivery system from the vessel prior to the stent dislodgement.The vessel morphology appears to have impacted on the unsuccessful delivery and the dislodgement of the stent.The mechanism of stent breakage has not been identified on the procedural images.But it appears most likely that the retrieval attempts resulted in mechanical damage which resulted in the stent breaking.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
INTEGRITY RX
Common Device Name
STENT, CORONARY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8771462
Report Number9612164-2019-02778
Device Sequence Number1689598
Product Code MAF
UDI-Device Identifier00613994798732
UDI-Public00613994798732
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P030009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2019
Device Model NumberINT22526UX
Device Catalogue NumberINT22526UX
Device Lot Number0008719952
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/25/2019
Supplement Date Received by Manufacturer06/25/2019
09/04/2019
12/20/2019
01/17/2020
Initial Report FDA Received Date07/09/2019
Supplement Report FDA Received Date07/24/2019
10/02/2019
01/15/2020
01/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient Weight74